Does Hormone Replacement Therapy (HRT) make you look younger?
Menopause is no walk in the park, as any woman who has gone through it will attest. It not only causes hot flushes, mood swings, and reduced sex desire, but it also signifies the end of a woman’s reproductive years, making her feel older and unsatisfied.
Hormone replacement treatment comes into play when it comes to the unpleasant effects. Is HRT, on the other hand, capable of making you seem younger?
First things first, what is HRT?
HRT is a treatment offered to women suffering with menopause or perimenopause. It works by reintroducing hormones into the body that are lost during menopause and produce the symptoms.
The major hormones utilised in hormone replacement treatment are oestrogen and progesterone, as it is the decrease in their levels in the body that causes menopausal symptoms. Weight gain, hair loss, hot flashes, a decrease of sexual drive and sleeplessness are all frequent symptoms that occur during menopause.
Hormone replacement treatment aims to boost the amounts of these specific hormones in the body by medical means, therefore lowering and, in some cases, eradicating these troubling and unpleasant symptoms.
As technology has advanced in the field, there are now other treatment options available that are more tailored to those suffering with menopause, perimenopause and andropause such as bioidentical hormone replacement therapy.
Does HRT make you look younger?
A person’s age may be established by a variety of indicators, including hair colour, weight and energy levels. While HRT is not a miraculous, fountain-of-youth-style elixir, it can help a woman’s vitality by affecting a number of these factors.
The thought of growing older can be quite daunting, and women going through menopause face hair loss, wrinkles and decreasing energy levels as their bodies age. Due to alleviating a lot of the unpleasant symptoms associated with menopause, HRT has the added benefit of making you seem younger.
Hormone replacement treatment, or oestrogen in particular, can aid in the reduction of fine lines and wrinkles on the skin. It can also help to encourage hair growth, which can help you seem and feel younger.
Importantly, hormone replacement treatment can boost energy, libido and sleep quality, all of which lead to feeling healthier, happier, and, ultimately, younger.
What role does oestrogen play?
Oestrogen is an extraordinary hormone. While most people connect it with “feminine” characteristics like breast development, sexual drive, and menstrual cycle management, it truly governs much more inside the body. It has an impact on the skin, hair, and nails, as well as the metabolism, muscular mass, and energy levels.
In addition, because of the hyaluronic acid it creates, the hormone oestrogen is responsible for making skin seem younger. According to a study conducted by Proceedings of the Royal Society B: Biological Science, women with greater oestrogen levels are seen to be healthier, more feminine, and facially attractive.
Can HRT reverse ageing?
The reality is that nothing can fully stop the ageing process; it’s an inevitable aspect of life that we must all deal with. Hormone replacement treatment, on the other hand, has a number of advantages that might help you look and feel younger. If you’ve noticed that additional wrinkles have emerged during menopause, hormone replacement treatment is likely to help you reduce them.
While hormone replacement treatment cannot stop the ageing process, it can help to alleviate some of the most prevalent indications of ageing, such as wrinkles, thinning hair, decreased libido, and decreased energy.
What happens if you stop using HRT?
Many women are concerned that if they stop taking hormone replacement medication, their menopausal symptoms may return, along with the indications of ageing. It is worth noting that HRT or BHRT should only be used as long as medically advised.
The good news is that once therapy finishes, you’re unlikely to have a recurrence of menopausal symptoms, and you’re also unlikely to rapidly age. Most physicians also advise that therapy be stopped gradually rather than suddenly.